MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC. FREESTYLE LIBRE; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC. FREESTYLE LIBRE; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71702-01
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Codes Hyperglycemia (1905); Weakness (2145); Dizziness (2194)
Date of Event 10/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer's product is not expected to be returned.A follow-up report will be filed once the product investigation is completed.The date of manufacture is unknown.The date listed is the date when abbott diabetes care became aware of the event.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
Abbott diabetes care received a medwatch (mw5080850) report which reported the following information, in conjunction with a follow-up call to the customer: a customer reported receiving lower readings from her adc freestyle libre sensor than readings received on a competitor¿s meter.She further reported that on (b)(6) 2018 she experienced ¿dizziness and weakness¿ and had contact with a healthcare provider.Customer was diagnosed with hyperglycemia and treated with an unspecified ¿injection¿.While at the hcp visit customer was informed that her fasting glucose lab result was ¿very high¿ which surprised her because her readings using the libre sensor had been consistently low.She then performed comparison tests with the libre sensor and a competitor¿s meter (no readings provided) and determined the sensor was providing readings that were ¿lower by 30-50 points¿.There was no report of death or permanent injury associated with this event.
 
Additional Manufacturer Narrative
Additional information: device mfg date has been updated based on the returned product download.Sensor (b)(4) has been returned and investigated.Visual inspection has been performed and no issues were observed.Extracted data from returned sensor using approved software.Sensor found to be in state 5 (indicating normal termination).The sensor plug was properly seated in the mount.Removed the sensor plug and inspected the plug assembly, no failure mode observed.Sensor was reprogrammed and current was applied to perform linearity testing while in the test fixture.All results were within specification.No malfunction or product deficiency was identified.
 
Event or Problem Description

Brand Name
FREESTYLE LIBRE
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC.
1360 south loop road
alameda CA 94502 7001
MDR Report Key8170024
Report Number2954323-2018-09659
Device Sequence Number11114244
Product Code PZE
UDI-Device Identifier00357599000851
UDI-Public00357599000851
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number71702-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2019
Initial Date Received by Manufacturer 11/19/2018
Supplement Date Received by Manufacturer01/31/2019
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight64